MAUDE Adverse Event Report: GYRUS ACMI, INC. HALO PKS CUTTING FORCEPS,5MM/33CM; ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC. HALO PKS CUTTING FORCEPS,5MM/33CM; ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Model Number HACF0533
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the reported issue is unknown at this time.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
Olympus representative in behalf of the customer reported that the device did not seal tissue all the way when used.The issue occurred during a therapeutic laparoscopic salpingectomy procedure.The subject device was replaced and the intended procedure was completed using a similar device.In a follow up communication with the customer, it was stated that the total length of the procedure was 31 minutes with no harm reported other than longer anesthesia to the patient as the user need to troubleshoot the device and had to wait to open the second device.The reported problem according to the customer did not affect the therapeutic outcome of the procedure.No harm was reported, no patient harm , no user injury reported as the result of the event.
 
Additional Manufacturer Narrative
Correction: the initial medwatch incorrectly reported the site registration number.The site registration number is 3011050570.This report is being supplemented to provide additional information based on the legal manufacturer's evaluation and final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The results of evaluation provided the following: the device was returned in the original packaging however opened and used.The teeth of the jaws showed signs of dried foreign material under a microscope, indicating use.The insulation of the legs had cuts and tears, exposing the metal legs, and a crack was observed on the flare of the device.The shaft showed no signs of dents or bends, and the jaw symmetry and mesh appeared good.The jaw aperture measurement was taken inside the first teeth of the jaw and was measured at.375".To check the device's functionality, a piece of dental dam was grasped, and the blade was extended, which confirmed that it could cut the dental dam smoothly.The device was then plugged into the test gyrus g400 generator; the generator displayed "halo 5mm cut forcep vp3 35"; this is the default setting.The device was then tested with a wet cotton pad soaked in saline, and the blue activation switch was pressed several times with different power settings.Each time, vapors of moisture were present, indicating that energy was being distributed through the distal end.Based on the results of the investigation, a definitive root cause could not be established.The reported issue of tissue not sealing could not be confirmed as the device worked as intended during the inspection.The observed cuts on the insulation exposing metal and the crack on the flare may suggest a potential contribution to intermittent coagulation, which could potentially be attributed to the reported issue.However, the root cause of the reported failure could not be conclusively specified.The device ifu (instruction for use_ p9100504-001_ah) addresses this: " for optimum performance, keep jaw surfaces free of debris; both coagulating surfaces should be in equal contact with tissue for optimum coagulation." olympus will continue to monitor field performance for this device.

Brand Name
HALO PKS CUTTING FORCEPS,5MM/33CM
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16465550
Report Number3005975494-2023-00038
Device Sequence Number17438825
Product Code GEI
UDI-Device Identifier00821925011533
UDI-Public00821925011533
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K100896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHACF0533
Device Lot NumberFR263178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown